Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2005, 2:47 PM MDT for Torrance County, New Mexico. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 2:47 PM MDT (20:47 UTC)
- Expired
- Jul 26, 2005, 3:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 139 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:48 PM MDT | FLASH FLOOD | 3 N Encino, NM | ONE FOOT OF WATER ACROSS NM HIGHWAY 3 BETWEEN MILE MARKERS 18 AND 27. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 262048 FFWABQ NMC057-262145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 14 MILES SOUTHEAST OF ENCINO... OR ABOUT NEAR VAUGHN....MOVING SOUTHEAST AT 15 MPH. PERSONS ALONG HIGHWAY 3 SHOULD BE ALERT TO HIGH WATER OVER THE ROAD. LAT...LON 3441 10558 3441 10531 3484 10529 3485 10559 $$ DPORTER
1 follow-up statement
000 WGUS75 KABQ 262156 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT TUE JUL 26 2005 NMC057-262210- TORRANCE- 350 PM MDT TUE JUL 26 2005 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN TORRANCE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING WAS DECREASING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3441 10558 3441 10531 3484 10529 3485 10559 $$ DPORTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:35 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 11:35 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 AM MDT TUE JUL 26 2005 .UPDATE...WARMED SOME FIRST PERIOD TEMPS A BIT E AND CENTRAL NM...OTHERWISE FORECAST LOOKS GREAT. AM CONTINUING WITH FFA AS IS. CONVECTION STARTING TO FIRE ALONG MUCH OF THE E SLOPES CENTRAL MTN CHAIN AND WITH UPSLOPE BEGINNING TO INCREASE IN POST FRONTAL ENVIRONMENT LOOKS LIKE WE ARE SOON TO TAKE OFF WITH SOME HEAVY RAINERS AND POSSIBLE BACKBUILDING OR TRAINING STORMS IN FFA AREA. 43 && .PREV DISCUSSION...300 AM MDT TUE JUL 26 2005...WITH THIS PACKAGE...WILL ISSUE A FLASH FLOOD WATCH FOR THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY...THIS AFTERNOON UNTIL JUST AFTER MIDNIGHT. TROUGH ALOFT CURRENTLY CROSSING THE SOUTHERN ROCKIES DRIVING AN UNSEASONABLY STRONG BACK DOOR COLD FRONT THAT BEGAN PUSHING INTO THE NORTHEAST PLAINS EARLY THIS MORNING. MODELS DEPICT UPSLOPE FLOW REACHING THE 10K FEET LEVEL BEHIND THE FRONT BY THE TIME IT REACHES THE CENTRAL AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON. MEANWHILE...MID LEVEL FLOW SHOULD DRIVE THUNDERSTORMS TOWARD THE SOUTHEAST AT SPEEDS FROM 10 TO 15 MPH. WITH PERSISTENT AND DEEP UPSLOPE FLOW UNDER A FEW SHORT WAVES ALOFT...WE/RE CONCERNED THAT THUNDERSTORMS MAY REPEATEDLY GENERATE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. PRECIPITABLE WATERS ARE ALREADY AROUND 1 INCH IN THE AREA...AND THEY/LL INCREASE TO AROUND 2 INCHES IN THE WATCH AREA AS THE DAY PROGRESSES. THUS...THE WATCH SEEMS PRUDENT. LEFT UNION COUNTY OUT OF THE WATCH BECAUSE THE RELATIVELY DEEP COOL AIR WILL SETTLE ACROSS THAT AREA WITH PLENTY OF CLOUDINESS BY THE AFTERNOON...RESULTING IN LESS INSTABILITY COMPARED TO AREAS FURTHER WEST AND SOUTH. LOOK FOR MUCH COLDER TEMPERATURES ACROSS THE NORTHEAST TODAY. THE FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN WITH VIGOR AROUND SUNSET...WITH EAST WINDS BELOW CANYONS IN THE RIO GRANDE VALLEY AT SPEEDS UP TO AROUND 35 MPH. WILL MONITOR FOR A POTENTIAL OVER THE TOP EVENT...THAT COULD RESULT IN MUCH STRONGER WINDS IN THE MIDDLE RIO GRANDE VALLEY. BY WEDNESDAY MORNING...COOLER AND MORE STABLE AIR WILL SETTLE OVER MUCH OF THE AREA. ALSO...THE BEST LIFT WITH THE COLD FRONT MAY PUSH WELL SOUTH OF OUR CWA. IF THE FRONT SLOWS...MAY CONTINUE TO SEE THE THREAT OF MORE HEAVY RAIN ALONG THE SOUTHERN TIER OF ZONES. WE/LL MONITOR FOR THIS...BUT SHOULD SEE MAINLY SCATTERED TO ISOLATED CONVECTION FAVORING SOUTHERN AND WESTERN AREAS THROUGH THE END OF THE WORK WEEK AS HIGH PRESSURE ALOFT GRADUALLY REBUILDS IN THE VICINITY OF AZ. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 PM TUESDAY TO 1 AM WEDNESDAY FOR NMZ004- NMZ005-NMZ006-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018- NMZ019-NMZ020-NMZ021-NMZ026. && 44
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 26 2005 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD POTENTIALLY PRODUCE FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO IDENTIFY FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...SANTA FE...TAOS AND TORRANCE COUNTIES. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:46 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.